Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 43, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 2, 2012, 3:12 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 3:12 PM EDT (19:12 UTC)
- Expired
- Apr 3, 2012, 3:42 AM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS71 KOKX 021912 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EDT MON APR 2 2012 ...WINDS GRADUALLY SUBSIDING OVERNIGHT... .STRONG LOW PRESSURE OVER THE OPEN ATLANTIC WILL CONTINUE TO MOVE EAST ALLOWING LOCAL WINDS TO GRADUALLY SUBSIDE. ANZ330-335-338-340-345-030200- /O.CAN.KOKX.GL.W.0013.000000T0000Z-120402T2100Z/ /O.NEW.KOKX.SC.Y.0043.120402T1912Z-120403T0200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 312 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...LONG ISLAND SOUND...LONG ISLAND BAYS AND NEW YORK HARBOR. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. * TIMING...WINDS AND SEAS WILL SLOWLY SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-030315- /O.CAN.KOKX.GL.W.0013.000000T0000Z-120402T2100Z/ /O.NEW.KOKX.SC.Y.0043.120402T1912Z-120403T1300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...ATLANTIC COASTAL WATERS SOUTH OF LONG ISLAND OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 5 FEET. * TIMING...WINDS AND SEAS WILL GRADUALLY SUBSIDE OVERNIGHT AND FALL BELOW SMALL CRAFT LEVELS EARLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
600 WHUS71 KOKX 030159 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EDT MON APR 2 2012 ...WINDS GRADUALLY SUBSIDING OVERNIGHT... ANZ330-335-338-340-345-030300- /O.EXP.KOKX.SC.Y.0043.000000T0000Z-120403T0200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 959 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... WINDS HAVE FALLEN BELOW 25 KT...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ350-353-355-031000- /O.CON.KOKX.SC.Y.0043.000000T0000Z-120403T1300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 959 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * LOCATION...ATLANTIC COASTAL WATERS SOUTH OF LONG ISLAND OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS AND SEAS WILL GRADUALLY SUBSIDE OVERNIGHT AND FALL BELOW SMALL CRAFT LEVELS EARLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
123 WHUS71 KOKX 030346 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1146 PM EDT MON APR 2 2012 ...WINDS GRADUALLY SUBSIDING OVERNIGHT... ANZ350-353-355-031200- /O.CON.KOKX.SC.Y.0043.000000T0000Z-120403T1300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1146 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * LOCATION...ATLANTIC COASTAL WATERS SOUTH OF LONG ISLAND OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE TONIGHT AND FALL BELOW SMALL CRAFT LEVELS EARLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
628 WHUS71 KOKX 030742 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT TUE APR 3 2012 ANZ350-353-355-030845- /O.CAN.KOKX.SC.Y.0043.000000T0000Z-120403T1300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ADVISORY HAS BEEN CANCELLED AS WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 1:40 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 2, 1:40 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT MON APR 2 2012
.SYNOPSIS...
CANADIAN HIGH PRESSURE IS BUILDING INTO THE REGION THROUGH
TUESDAY AS DEEPENING LOW PRESSURE OVER THE ATLANTIC MOVES EAST.
WEAK LOW PRESSURE MOVING ACROSS SOUTHEAST CANADA TUESDAY NIGHT
WILL DRAG A TRAILING COLD FRONT ACROSS WEDNESDAY MORNING. CANADIAN
HIGH WILL THEN BUILD BACK IN THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATOCUMULUS FIELD IS DIMINISHING AS EXPECTED DUE TO DEEPENING OF
THE MIX LAYER. EXPECT TO GO SKC TOWARD EVENING.
WIND...MIXING TO 850 HPA WITH FREQUENT GUSTS IN THE 25 TO 35 MPH
RANGE - APPROX 80% OF THE 850 WIND.
TEMPS ON TRACK FOR 50 TO 55...A COUPLE DEGREES BELOW CLIMATOLOGY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
DEEP TROUGH AXIS GRADUALLY SLIDES EAST TONIGHT...WITH INTENSE SURFACE
LOW PUSHING OUT TO SEA. RIDGING SURFACE/ALOFT BUILDS IN ON
TUESDAY.
TIGHT GRADIENT AND GUSTY WINDS CONTINUE OVER THE REGION
TONIGHT...WITH SECONDARY SHOT OF CAA IN WAKE OF BACKSIDE SHORTWAVE.
TEMPS EXPECTED TO HOLD NEAR SEASONABLE WITH MIXED LOW-LEVELS DESPITE
CAA AND CLEAR SKIES.
TEMPS ARE EXPECTED TO FALL INTO THE UPPER 20S ACROSS INTERIOR
ZONES LATE TONIGHT. FOR COASTAL AREAS...TEMPS EXPECTED TO DROP
INTO THE LOWER TO MID 30S CITY/COAST.
GUSTY NW WINDS TO START THE DAY ON TUESDAY...GRADUALLY RELAXING
THROUGH THE AFTERNOON. OTHERWISE MOSTLY SUNNY SKIES...EXCEPT FOR
SOME LATE DAY CIRRUS AHEAD OF A NORTHERN STREAM SHORTWAVE. WITH
MODERATING TEMPS ALOFT AND GOOD MIXING...HIGH EXPECTED TO REBOUND
TO ABOVE NORMAL LEVELS...GENERALLY UPPER 50S INTERIOR TO LOWER 60S
CITY/COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
UPPER VORTEX WILL MEANDER ABOUT THE EASTERN CANADIAN
PROVINCES/MARITIMES THROUGH THE MIDDLE OF THE WEEK...BEFORE A CUTOFF
LOW APPROACHING FROM CENTRAL CANADA REINFORCES IT THU AND FRI.
MEANWHILE...A SPLIT FLOW DEVELOPS ACROSS NOAM EARLY IN THE WEEK WITH
A CUTOFF LOW DEVELOPING OVER THE SW AND AN AMPLIFIED RIDGE
DOWNSTREAM.
MOST OF THE DYNAMICS ASSOCIATED WITH THE CUTOFF LOW MOVING ACROSS SE
CANADA AND NEW ENGLAND TUE NIGHT/WED WILL REMAIN TO OUR N.
HOWEVER...ECMWF AND 21Z SREF MEAN BOTH CONTINUES TO PRODUCE SOME
LIGHT QPF ASSOCIATED WITH THE COLD FROPA LATE TUE NIGHT/EARLY WED
MORNING AND THERE COULD BE ENOUGH MOISTURE/LIFT FOR A FEW
SHOWERS...SO HAVE CONTINUED WITH SLIGHT CHANCE POP.
DEEP NW FLOW WILL THEN PREVAILS THROUGH FRI AS THE VORTEX OVER THE
CANADIAN MARITIMES SLOWLY DEPARTS AND RIDGING BUILDS IN FROM CANADA.
IT NOW APPEARS THAT THE NORTHERN BRANCH OF THE POLAR JET WILL BE
DOMINANT INTO LATE WEEK...SO HAVE HIGHER CONFIDENCE THAT HIGH
PRESSURE WITH DRY WEATHER SHOULD CONTINUE THROUGH THE WEEKEND...WITH
A GRADUAL WARMING TREND.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE DEEPENING EAST OF THE DELMARVA COAST WILL CONTINUE TO
TRACK OUT TO SEA TODAY. HIGH PRESSURE BUILDS IN TONIGHT.
VFR THROUGH THE TAF PERIOD. MAIN CONCERN WILL BE THE GUSTY
NORTHWEST WINDS THIS AFTERNOON. SPEEDS GENERALLY IN THE 20-25 KT
RANGE...WITH GUSTS UP TO 30 KT.
SPEEDS GRADUALLY DIMINISH AROUND 23-00Z...THEN GUSTS END ROUGHLY IN
THE 5-6Z PERIOD.
GUSTS DEVELOP ONCE AGAIN AROUND 13Z TUE.
WIND DIRECTION WILL REMAIN NORTH OF 310 TRUE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE
THIS AFTERNOON.
KJFK FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE THIS
AFTERNOON.
KLGA FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE
THIS AFTERNOON.
KTEB FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE THIS
AFTERNOON.
KHPN FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE THIS
AFTERNOON.
KISP FCSTER COMMENTS: A WIND GUST OVER 30 KT WILL BE POSSIBLE THIS
AFTERNOON.
OUTLOOK FOR 18Z TUESDAY THROUGH SAT...
.TUESDAY...VFR. NW GUSTS TO 25 KT POSSIBLE.
.WEDNESDAY...CHANCE OF CIGS BELOW 3FT EARLY...THEN VFR.
.THURSDAY-SATURDAY...VFR.
&&
.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL THE FORECAST WATERS
THROUGH LATE THIS AFTERNOON. GUSTS EXPECTED TO FALL BELOW GALE
LATE THIS AFTERNOON...BUT SCA GUSTS STILL EXPECTED OVER ALL WATERS
INTO LATE TONIGHT WITH STILL TIGHT GRADIENT AND A SECONDARY SHOT
OF CAA.
WINDS EXPECTED TO DIMINISH TO MARGINAL NEARSHORE SCA GUSTS TUESDAY
MORNING...CONTINUING THROUGH THE AFTERNOON. OCEAN SEAS FALLING
BELOW SCA TUESDAY MORNING.
QUIET TUE NIGHT INTO WED MORNING AS A COLD FRONT APPROACHES AND THEN
MOVES THROUGH. SCA CONDITIONS ARE LIKELY ON ALL WATERS AFTER FROPA
WED AFTERNOON AND ON THE OCEAN WED NIGHT...WITH A CHANCE THAT NEAR
SHORE GUSTS COULD REACH MINIMAL GALE FORCE WED AFTERNOON IN THE
HARBOR AND THE OCEAN/SOUND WATERS SURROUNDING NYC AND WESTERN LONG
ISLAND. QUIET THEREAFTER AS HIGH PRESSURE BUILDS FROM THE N.
&&
.FIRE WEATHER...
GENERALLY 1/4 TO 1/2 INCH OF RAINFALL AREA-WIDE OVER THIS WEEKEND HAS
RESULTED IN WETTING OF THE FINE FUELS.
FINE FUELS ARE CURRENTLY DRYING AND WITH RH'S DROPPING INTO 20'S
TOWARD EVENING OVER THE INTERIOR...THE THREAT OF BRUSH FIRE
GROWTH/SPREAD WILL INCREASE. WILL HIGHLIGHT THIS POTENTIAL WITH AN
SPS FOR THE SE CT AREA WHERE LESS AN A QUARTER INCH OF RAINFALL
OCCURRED OVER THE WEEKEND AND RH'S LOWER WELL INTO THE 20'S LATE THIS
AFTERNOON.
ENHANCED THREAT OF BRUSH FIRE GROWTH/SPREAD IS EXPECTED TUESDAY
LATE MORNING/AFTERNOON WITH MILD TEMPS...RH VALUES FALLING INTO
THE LOWER 20S AND WINDS GUSTS AROUND 25 MPH.
A COLD FRONTAL PASSAGE WILL PRODUCE SOME LIGHT PCPN LATE TUE
NIGHT INTO EARLY WED MORNING...BUT THEN WX CONDITIONS SHOULD
BECOME CONDUCIVE TO FIRE GROWTH/SPREAD WED AFTERNOON...WITH NW
WINDS GUSTING TO 30-35 MPH AND RH LOWERING TO 25-30 PERCENT.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...GOODMAN
AVIATION...BC
MARINE...GOODMAN/NV
FIRE WEATHER...
HYDROLOGY...GOODMAN/NVHazardous weather outlook, Apr 2, 2:15 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 215 PM EDT MON APR 2 2012 ANZ330-335-338-340-345-350-353-355-031815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 215 PM EDT MON APR 2 2012 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ004-006-103>108-NYZ071>075-078>081-176>179-031815- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 215 PM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD DURING THE DAY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067>070-031815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 215 PM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD DURING THE DAY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Apr 2, 1:46 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 146 PM EDT MON APR 2 2012 CTZ006>008-010>012-030000- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 146 PM EDT MON APR 2 2012 ...ENHANCED THREAT FOR THE SPREAD OF BRUSH FIRES LATE THIS AFTERNOON AND EVENING... DESPITE SOME LIGHT RAIN OVER THE WEEKEND...THE REGION REMAINS VERY DRY. WINDS GUSTING 25 TO 30 MPH AND RELATIVE HUMIDITY VALUES DROPPING TO BELOW 30 PERCENT BY LATE THIS AFTERNOON WILL CONTINUE TO ALLOW FINE FUELS TO DRY. THE COMBINATION OF WINDS...LOW HUMIDITY AND DRYING OF THE FINE FUELS SUCH AS GRASSES AND BRUSH WILL RESULT IN AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES THOUGH SUNSET.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:52 AM EDT | Freeze Watch | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 9 hr |
| Apr 2, 3:06 PM EDT | Fire Weather Watch | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 13 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.